Hi, new member with a tough question.

Discussion in 'Fibromyalgia Main Forum' started by mdchaser, Oct 31, 2008.

  1. mdchaser

    mdchaser New Member

    Hi, I've been reading this board all day, what great information! There aren't too many boards out there with this much traffic, it's great to see so many people helping others. I'm 30 and have had fibro for quite a while, I think it started when I was around 17. Like most people I've gone through quite a few doctors some that have helped a quite a few that haven't.

    I have a question that I'm hoping someone has some insights on, I haven't been able to get a straight answer from any doctor I've talked to yet. I'm getting a bit desperate as I'm hovering right below my upper limit for pain/fatigue. It seems that no matter what I take whether herbal supplement or prescription I start to feel worse a few days after I start taking it. My fatigue level starts climbing and I've never reached any limit, without exception I've had to stop taking the pills because I simply couldn't handle it any more. Has anyone experienced this? The reaction I feel is IDENTICAL no matter what I take so I've got a feeling it is caused by something very specific but I'm not sure what so I can't treat it.

    Any help would be much appreciated!
  2. Shalome1990

    Shalome1990 New Member

    I think after taking so many different supplements/medications that some folks bodies just begin rejecting everything. I have also had the fibro/ME since I was 17. I have tried everything that anyone has ever mentioned might help me, or it helped them. To me it sounds like your body is reacting in the same way that people with autoimmune disorders......the body has so many things it is try to heal/repair that the supplements/medicines are like a foreigner and the body fights it. Just like I know a lot of folks with the fibro/ME begin to have food reactions/allergies to foods they have always eaten. Just my thoughts.......Have you tried a good strong cleanse??
    [This Message was Edited on 10/31/2008]
  3. mdchaser

    mdchaser New Member

    Thanks, I'm currently down to just one supplement (nutri-west dsf) and I'm taking it VERY slow. How can you tell if you're having a herx reaction? I've been reacting the same way for many many years.
  4. mdchaser

    mdchaser New Member

    That sounds exactly like the reaction I'm having. I've started getting full body hives (random and sometimes severe itching all day/night long) since I stopped taking everything. Do you know if this type of autoimmune reaction ever goes away? How do you do a cleanse?

  5. mdchaser

    mdchaser New Member

    Thanks, I'll try grapeseed extract. I think a few of my supplements have it but I'll buy it separately. I was on armor thyroid for a long time, it got to the point I couldn't take it for more than two days because it wound me up. I don't know if this means I don't need it but I definately had to stop taking it.
  6. Shalome1990

    Shalome1990 New Member

    I know when I was a child, I was not allergic to anything. Now, I break out in hives sometimes just by going outside or getting upset. I read a lot trying to learn new things about what is wrong with me and what I can do to help myself. My current book is Inflammation Nation. Now, I don't know that I believe the diet he proposes, but I do believe what he is saying about us moving so far away from what our "natural diets" were back when we were hunters and gathers. This guy thinks that most all of the diseases are based on our own bodies inability to tell what is an invader. He thinks that allergies, asthma, diabetes, heart disease....many others are because of inflammation.

    Herx is when you take something like.....I have candida issues, so when I when my doctor saw those lab results she gave me 3 months of diflucan. When I was began taking it for the entire first month I got so tired, I felt horrible, like I had the flu......the "cure" brings you down because it kills off so much of the bad stuff that your body can not eliminate all the bad stuff at once. Also, when I go out in the sun and start to sweat a lot, since my body is actually detoxing and getting rid of toxins, so I get a headache.

    If the armour thyroid wound you up, you could have been taking too much, or you are hyperthyroid, not hypothyroid. I am hypothyroid, and I am on 75 mcg of thyroid and I have no jitters at all. Actually it was the first thing that helped me have a few "good" days.

    My opinion is that everyone has gotten the Fibro/Fatigue from different avenues and it takes us a very long time to determine what makes us better or worse. We have to be our own doctor, so research everything you can. I try every silly thing on the internet, just so I can say I tried it and mark it off of my list.

    Recently I did a parasite cleanse and when I was tested said I did not have any parasites was Dr. Natura. It was pretty painless and didn't take too much time and energy. But, that is when I found out that I had the candida/yeast in my blood and in my stool. Lots of it...... :(
  7. doxygirl

    doxygirl New Member

    Iam Doxy...one of the antiques around here LOL :)

    What I wanted to say is that ......there is more about this dd that we don't know....then things that we do!

    I would have to say probably the single most biggest reason people come here is because we are all struggling to figure this dd out....we all want answers so badly...

    each one of us is different and no two set of symptoms are exactly alike and yet we are all the same!

    What I can tell you is this:...there are a LOT of us here who just cannot try as many things as others can because it makes us worse!

    My heart just jumps with joy when I see people on here that take something and they seem to feel so much better....Iam truly happy for those people....

    But then again those of us who sit here wishing that was us.....that we could take a supplement or herb or pill or anything that would make our days and nights better...but we know if we do we will end up much worse so why bother!

    I have a dear friend who has this dd......she has it probably worse than anyone I know meaning her life is all but comsumed by pain and debilitation from this dd...

    she basically can barely eat or drink anything...and when she went to have a medical test done she almost died from something they administered into her body to do the test...

    it has been over a year and she is still having episodes from this incident......

    most of us call this MCS ( multiple chemical sensitivity) we just cannot tolerate anything that is not completly natural....and even some things that are natural!

    and then there is what is called herxing which is the bodies reaction to things when it is being cleansed out.....

    Iam not sure what your body is doing for sure....but for whatever it is worth ...if it makes you feel worse then maybe you should not continue with it!

    Also there is something we call "herxing" here...and that is when we take someting that makes our bodies get worse as it is releasing the poison or contaminate it is supposed to ......

    keep trying , and if it makes you sick then listen to your body..........one thing is for certain...we must respect this dd because it clearly will let us know who is in charge if we do not...................

    I hope you are feeling better and that you are able to find some things you can take that work for you and the particular things that are troubling you......just know no matter what we are here for you, we understand, and we care!

    WELCOME with open arms and a big hug mdchaser!:)

    [This Message was Edited on 11/05/2008]